Jump to content
helplinedonate
epaduareyes

Impulsive Disorder/Pathologica Gambling

Recommended Posts

@epaduareyes, you may want to post this question to Mark on the Ask the Pharmacist board or to Dr. Okun on the Ask the Doctor board (if you haven't already done so).

Good luck!

Share this post


Link to post
Share on other sites

Dopamine agonist such requip , azilect can also cause this. Too much dopamine is not good

Edited by waruna01

Share this post


Link to post
Share on other sites

I am not aware of any data stating Azilect (Rasagiline) being classified as an Agonist. It’s a Monoamine Oxidase B Inhibitor along with Selegiline.

Dopamine Agonist are Parlodel, Mirapex, Requip, Neupro transdermal patch.

D

Share this post


Link to post
Share on other sites

I tried Mirapex and it didn't work for me... Felt horribly tired and just could not overcome the side effects. I really wanted it to work but after almost 2 weeks of misery I gave up...

Azilect on the other hand does help and I don't find I am impulsive, just less stiff and feel a bit better when I take it... 

Funny thing is in the couple years before any physical symptoms and no meds is when I was most impulsive... I bought cars, toys, fancy vacations... It was like I was seeking filling a void and once I got whatever it was it was still not enough... I researched this a lot and seems to be a part of our reward circuitry failing as the dopamine levels deplete... We tend to need bigger and bigger extremes to "feel that natural high" that used to come as easily as smelling a scent or a good song... Now for me very little gives me this sensation anymore... Guess sadly my dopamine is just too low... 

If the advise is for you or someone else I would suggest taking to the doctor about it for one... Beyond that I would also try to find a "free hobbies" to do that wont end in bankruptcy... There are gambling type games that do not involve money... Buy a Playstation, play cards with friends... 

  • Like 1
  • Thanks 1

Share this post


Link to post
Share on other sites

Run, don't walk to your MDS. Take someone along who can also describe what you have been doing. Sometimes, the doctor can just decrease the dose, sometimes you need to get off the medicine. 

My husband's MDS differintiates between harmful compulsive behaviors (gambling, shopping, sex) and those that are less worrisome (excessive hobbying, for example). 

Either way, don't delay. 

  • Like 1
  • Thanks 1

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

×